Tornado, Marion
- When
- September 15, 8:45 PM EST
- Where
- Marion County, Dunnellon
- Rating
- F1
- Path length
- 4 mi
- Path width
- 1 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.050, -82.467
2145 EDT: Report of one home destroyed on SW 93rd road in Dunnellon. Storm Survey indicated F1 strength.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Hurricane "Ivan" outer rainband.2145 EDT: Report of one home destroyed on SW 93rd road in Dunnellon. Storm Survey indicated F1 strength. 2145 EDT: General Public reported trees down and roof material in road in Rainbow Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 15, 7:09 PM EST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 809 PM EDT WED SEP 15 2004 .SHORT TERM...RELATIVELY QUIET EVENING AS SUBSIDENCE ON EAST SIDE OF IVAN HAS SUPPRESSED MOST OF THE CONVECTION EAST OF THE RAIN BAND OVER THE ERN GOMEX. HAVE TWEAKED DOWN 50-70% POPS TO MORE OF A 30- 50% RANGE WITH HIGHEST IN THE WEST. STRONG SELY FLOW OFF THE ATLANTIC WILL KEEP BREEZY CONDITIONS OVERNIGHT ACROSS MOST AREAS... WITH NEAR WINDY ACROSS THE WESTERN AREAS. TEMPS WILL REMAIN MILD WITH LOWS IN THE 75 TO 80 DEGREE RANGE. RAIN BANDS FROM IVAN WILL PROBABLY TAKE A MORE EASTERN TURN AFTER LANDFALL AND THE WIND CIRCULATION EXPANDS ALONG WITH IT. THIS WILL ALLOW FOR THE HIGHER LIKELY POPS FOR THU TO APPEAR A BIT BETTER IN THE GRIDS/ZFP AND LOCALLY HEAVY RAINFALL WILL BE A BETTER BET. SOUTHERLY WINDS WILL PUMP UP THE TEMPS EVEN UNDER CLOUDY SKIES INTO THE MID TO UPPER 80S. ISOLD SEVERE TSTMS WITH PSBL TORNADIC ROTATION STILL POSSIBLE ACRS FAR WRN AREAS OVERNIGHT. HELICITY VALUES RANGING FROM 200-300 ALONG THE I-75 CORRIDOR ON THE LAPS ANALYSIS. && .MARINE...00Z BUOY REPORTS STILL RIGHT ARND 15-17 KNOTS OUT OF THE E/SE WITH SEAS RUNNING 4-6 FEET. WILL HOLD ONTO SCEC HEADLINE IN THE CWF...AND ALLOW FOR MID SHIFT TO POST SCA HEADLINES AS WINDS INCREASE MORE TOWARD MORNING. && .AVIATION...HAVE ADDED LLWS IN TAFS AFTER MIDNIGHT TO ACCOUNT FOR INCREASING WINDS OFF THE SURFACE WITH SOME WEAK DECOUPLING NEAR THE SURFACE...IT IS MARGINAL THOUGH. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 86 73 86 / 50 70 70 70 SSI 78 84 77 86 / 40 50 50 50 JAX 76 89 74 90 / 40 50 50 50 SGJ 78 86 76 88 / 30 50 50 50 GNV 74 88 73 89 / 40 60 60 50 OCF 74 89 73 89 / 40 60 60 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && HESS/CARROLL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT WED SEP 15 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT WED SEP 15 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE SUWANNEE VALLEY AND INTERIOR SOUTH GEORGIA... ...SEVERAL RIVERS REMAIN ABOVE FLOOD STAGE... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... ...LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT... SEVERAL COUNTIES HAVE AREAS THAT CONTINUE TO EXPERIENCE FLOODING DUE TO THE RAINFALL FROM HURRICANE FRANCES LAST WEEK. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. IN ADDITION...SOME AREA RIVERS REMAIN IN FLOOD. SEE THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. AN ONSHORE FLOW AND INCREASING SEAS WILL CONTINUE THE CHANCE FOR A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY AS THE FIRST OUTER RAINBANDS FROM IVAN ROTATES NORTH OVER THE FLORIDA PENINSULA. MORNING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON ESPECIALLY OVER THE SUWANNEE VALLEY. HEAVY RAINFALL IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...AREA RIVERS WILL CONTINUE AT OR ABOVE FLOOD STAGE... ...MODERATE RISK OF RIP CURRENTS THROUGH THURSDAY... ...LOCALLY HEAVY RAINFALL POSSIBLE THURSDAY... ADDITIONAL RIVERS WILL REACH FLOOD STAGE OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. A STRONG ONSHORE FLOW WILL CONTINUE THURSDAY. THE ABOVE NORMAL CHANCE FOR RIP CURRENTS WILL DECREASE INTO THE WEEKEND AS AN OFFSHORE FLOW DEVELOPS. HURRICANE IVAN WILL MOVE INLAND ALONG THE CENTRAL GULF COAST THURSDAY MORNING AND THEN MOVE NORTHEAST. SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER THE AREA WITH THE MAIN CONCERN BEING HEAVY RAINFALL. SOILS ARE VERY SATURATED ACROSS THE FORECAST AREA...AND BASINS ARE FULL ESPECIALLY ACROSS INTERIOR GEORGIA AND THE SUWANNEE RIVER VALLEY. TREE ROOT STRUCTURES BECOME WEAK IN SATURATED GROUNDS...AND LESS THAN SEVERE STORM FORCE WINDS HAVE THE POTENTIAL TO TOPPLE WEAK STANDING TREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
The Tampa radar (KTBW), 150 km away, was scanning. The volume nearest the first event began at 01:45 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyThe tornado archive for Florida, 2004Warnings in Florida, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420818.